Alert archive / Washington / Wind Advisories in 2025

Wind Advisory 10, NWS Spokane, WA

October 24, 202512 counties in Washington

NWS Spokane, WA issued this wind advisory at Oct 24, 2025, 1:14 AM PDT for 12 counties in Washington. It took effect at Oct 24, 2025, 2:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2025, 1:14 AM PDT (08:14 UTC)
In effect from
Oct 24, 2025, 2:00 PM PDT
Expired
Oct 24, 2025, 11:00 PM PDT
In force
9 hr
Issued by
NWS Spokane, WA

Counties Adams County, WA, Asotin County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 50 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 8.2 hours before the alert went out and 467 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2025-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2025-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

420 
WWUS76 KOTX 240814
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
114 AM PDT Fri Oct 24 2025

WAZ034-035-038-043-044-250600-
/O.NEW.KOTX.WI.Y.0010.251024T2100Z-251025T0600Z/
Moses Lake Area-Upper Columbia Basin-Okanogan Highlands-Okanogan
Valley-Waterville Plateau-
Including the cities of Coulee City, Tonasket, Omak, Ritzville,
Wilbur, Highway 20 Wauconda Summit, Disautel Pass, Ephrata,
Sherman Pass, Brewster, Grand Coulee, Moses Lake, Oroville,
Quincy, Republic, Waterville, Harrington, Okanogan, Bridgeport,
Nespelem, Boulder Creek Road, Odessa, Mansfield, Creston, Badger
Mountain Road, Inchelium, Chesaw Road, Othello, and Wauconda
114 AM PDT Fri Oct 24 2025

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT 
THIS EVENING...

* WHAT...South winds 10 to 20 mph with gusts 35 to 45 mph expected.

* WHERE...Coulee City, Tonasket, Omak, Ritzville, Wilbur, Highway 20 
  Wauconda Summit, Disautel Pass, Ephrata, Sherman Pass, Brewster, 
  Grand Coulee, Moses Lake, Oroville, Quincy, Republic, Waterville, 
  Harrington, Okanogan, Bridgeport, Nespelem, Boulder Creek Road, 
  Odessa, Mansfield, Creston, Badger Mountain Road, Inchelium, 
  Chesaw Road, Othello, and Wauconda.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Southerly winds will increase this morning 
  across the Okanogan Highlands and portions of the Okanogan 
  Valley.  Winds may weaken for a short period of time in the 
  afternoon before increasing again with a cold front passage 
  between 3PM and 8PM.  The front will bring the potential for 
  isolated gusts up to 45 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WAZ032-033-036-037-250600-
/O.NEW.KOTX.WI.Y.0010.251025T0000Z-251025T0600Z/
Lower Garfield and Asotin Counties-Washington Palouse-Spokane
Area-Northeast Mountains-
Including the cities of Tekoa, Davenport, Newport, Cheney,
Downtown Spokane, Uniontown, Orin-Rice Road, Ione, Metaline,
Pullman, Fruitland, Tiger, Rosalia, Fairfield, Metaline Falls,
Springdale-Hunters Road, Colville, Spokane Valley, Deer Park,
Colfax, Northport, Oakesdale, Kettle Falls, Airway Heights, La
Crosse, Chewelah, Rockford, Pomeroy, Clarkston, Flowery Trail
Road, and Alpowa Summit
114 AM PDT Fri Oct 24 2025

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT 
THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to 45 mph 
  expected.

* WHERE...Tekoa, Davenport, Newport, Cheney, Downtown Spokane, 
  Uniontown, Orin-Rice Road, Ione, Metaline, Pullman, Fruitland, 
  Tiger, Rosalia, Fairfield, Metaline Falls, Springdale-Hunters 
  Road, Colville, Spokane Valley, Deer Park, Colfax, Northport, 
  Oakesdale, Kettle Falls, Airway Heights, La Crosse, Chewelah, 
  Rockford, Pomeroy, Clarkston, Flowery Trail Road, and Alpowa 
  Summit.

* WHEN...From 5 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strong winds will accompany a cold front 
  passage this evening.  Be prepared for sudden increase in winds 
  with short-lived gusts to 45 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SB
1 follow-up statement
347 
WWUS76 KOTX 250553
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1053 PM PDT Fri Oct 24 2025

WAZ032>038-043-044-250700-
/O.EXP.KOTX.WI.Y.0010.000000T0000Z-251025T0600Z/
Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake
Area-Upper Columbia Basin-Spokane Area-Northeast Mountains-
Okanogan Highlands-Okanogan Valley-Waterville Plateau-
Including the cities of Republic, Grand Coulee, Alpowa Summit,
Pullman, Nespelem, Tonasket, Rosalia, Fairfield, Kettle Falls,
Chewelah, Wauconda, Colville, Chesaw Road, Springdale-Hunters
Road, Deer Park, Inchelium, Harrington, Moses Lake, Flowery Trail
Road, Creston, Oroville, Davenport, Odessa, Orin-Rice Road,
Ritzville, Oakesdale, Airway Heights, Clarkston, Highway
20 Wauconda Summit, Mansfield, Quincy, Fruitland, Disautel Pass,
Spokane Valley, Badger Mountain Road, Metaline Falls, Coulee
City, Uniontown, Wilbur, Ione, Colfax, La Crosse, Pomeroy,
Sherman Pass, Okanogan, Bridgeport, Rockford, Omak, Brewster,
Newport, Tiger, Metaline, Waterville, Cheney, Ephrata, Northport,
Tekoa, Othello, Downtown Spokane, and Boulder Creek Road
1053 PM PDT Fri Oct 24 2025

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds will remain gusty through for the next few hours however the 
threat for wind gusts in excess of 40 mph has ended with gusts 
mainly between 25 and 35 mph.

$$

SB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 23, 11:54 PM PDT, 1 hour 20 minutes earlier. Its key messages:

  • Weekend weather systems will bring widespread rain, mountain snow, and gusty winds.
  • Winter travel over mountain passes this weekend, particularly Saturday night and again Sunday night.
Area forecast discussion, Oct 23, 11:54 PM PDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1154 PM PDT Thu Oct 23 2025

.KEY MESSAGES...

- Weekend weather systems will bring widespread rain, mountain
  snow, and gusty winds.

- Winter travel over mountain passes this weekend, particularly
  Saturday night and again Sunday night.

&&

.SYNOPSIS...
A change in the weather pattern arrives Friday into Friday
night. Low pressure over the region will delivery multiple
rounds of precipitation and gusty winds at times. Cooler
temperatures and lowering snow levels will also result in snow
in the mountains with winter travel over mountain passes. The
unsettled weather pattern looks to continue next week with
additional rounds of valley rain and mountain snow particularly
in the Cascades.

&&

.DISCUSSION...

...COLDER TEMPERATURES WITH SNOW IN THE MOUNTAINS AND WINTER TRAVEL
OVER MOUNTAIN PASSES THIS WEEKEND INTO EARLY NEXT WEEK...

Tonight through Sunday night: A broad longwave trough of low
pressure will move into the region off of the eastern Pacific Friday
into Friday night. A cold front along the leading edge of this
trough will push across Friday night bringing widespread
precipitation and a tightening pressure gradient with a period of
gusty winds. Colder temperatures will move in behind this front
with lowering snow levels setting up the potential for impacts
over mountain passes as storm system #2 makes its entrance
Saturday afternoon through Saturday night. This second low
pressure system will pack the biggest punch with moisture and
also bring similarly gusty winds with frontal passage Saturday
evening/night. A third shortwave disturbance pushes across
shortly thereafter for Sunday afternoon into Sunday night. Storm
#3 doesn't look as dynamic as storm #2, but it will be passing
through during the period of our coldest temperatures and lowest
snow levels. It's possible that we see some snow mixed in for
the northern mountain valleys by late Sunday night into early
Monday morning. This shortwave will bring a better chance for
snow over Lookout Pass, along with additional snow accumulations
over Stevens Pass and Washington Pass in the Cascades. Below
are the key points for storm #1, #2, and #3:

Storm #1: Initiation of precipitation will be late Friday morning to
early afternoon in the Cascades and into the Idaho Panhandle Friday
evening. Snow levels will start out relatively high at 6,000-7,000
feet. Snow levels drop down to around 5,000 feet in the Cascades as
precipitation winds down Friday evening. A good punch of dry air
behind the cold front Saturday night looks to shut off precipitation
rather quickly without much slop over orographics occurring that
snow accumulations over Washington Pass will be limited and doesn't
look to be very impactful. Storm total precipitation with this one
will be around an inch at the Cascade crest, a few hundredths to a
tenth of an inch in the Columbia Basin, and up to around a quarter
of an inch in the Idaho Panhandle; much of this being all rain
expect for those highest mountain peaks. Cold front passage
overnight will tighten pressure gradients up and should see enough
cold air advection for stronger winds to mix down at night. Model
consensus generally indicates gusts of up to 30-40 mph, but stronger
model guidances suggests the potential of wind gusts up to
45-50 mph. Considering wind gusts up to 50 mph is unlikely at
less than 10%, thinking winds will be mainly just a nuisance and
may not even be to the level of needing an advisory.

Storm #2: A surface low spins up in the eastern Pacific riding a 175
mph upper level jet streak. The surface low deepens off of the coast
of the state of Washington and then begins to fill as it migrates
somewhere between northwest Washington and southern Vancouver Island
Saturday evening. The associated frontal dynamics and orographics
into the Cascades should produce at least moderate precipitation
intensities. Snow levels will be starting out between 4,000-5,000
feet Saturday afternoon and then drop to around 3,500 feet Sunday
morning in the Cascades. Snow is expected to accumulate over the
mountain passes and particularly over Stevens Pass and Washington
Pass. Model consensus suggests between 6-9 inches for these mountain
passes; however, there is a 25% chance for at least a foot of snow.
Expect winter travel conditions over the Cascades for this storm
system. Light snow is expected over Sherman Pass as well as over
Lookout Pass as snow levels drop down to pass level as precipitation
winds down. Cold front passage Saturday evening to Saturday night
will tighten the pressure gradient again with another punch of gusty
winds. Winds look to be similar in magnitude as Friday night, but
potentially a bit more longer lasting through the night Saturday
into Sunday morning.

Storm #3: This third disturbance won't have the surface reflection
as like storm #2. Dynamics along the shortwave will be more
favored across southern Washington and across Oregon. Snow
levels will be lower though between 3,000-3,500 feet. Moisture
will be more limited for the Cascade mountain passes with
lighter snow accumulations in the range of 3 to 7 inches at
Stevens Pass and up to 3 inches at Washington Pass. Lookout Pass
will see a better chance of accumulating snow with this storm
system compared to the previous two with between 2 to 4 inches
expected and a 25% chance of receiving at least 6 inches by
Monday morning. Not as windy with this shortwave as well.

Monday through Thursday: The longwave trough pushes east of the
region on Monday. Snow showers continue over the Cascade crest and
in the Idaho Panhandle due to orographics on Monday, but impacts
from snow will become less. A flat ridge builds in in its place.
There is uncertainty with precipitation though as another low
pressure system rides up the backside of the ridge off of the
eastern Pacific for Tuesday into Tuesday night. Model ensembles show
varying degrees of strength with this shortwave and there is
uncertainty with how flat the ridge will be allowing that moisture
to spread across Eastern Washington into the Idaho Panhandle. Snow
levels will be rising, but will still pose a threat for snow in the
mountains. A better potential for a break in the weather Wednesday
into Thursday. Then another atmospheric river is on the horizon
towards the end of next week that could bring more in the way of
substantive precipitation to the Inland Northwest. /SVH

&&

.AVIATION...
06Z TAFS: A cold front will slowly move through the Northwest
today. The front will cross the Cascades 20-00z with top down
moistening and developing light rain. Much of E WA and N ID will
mainly experience mid and high clouds along with steady east to
southeast winds. after 00z, the front will pick up pace toward
the east with precipitation processes increasing. Rain cooled
air coupled with a strengthening 30-35kt jet along the front
will bring an increased potential for gusty southwest winds with
the frontal passage between 00-06z. The strongest winds will be
short-lived but come with a 30-40% chance to reach 40 mph with
local gusts 45 mph. Rain will also result in lowering cigs with
a 40-50% chance for cigs to dip below 3000 ft AGL between
Pullman and Spokane and into the Idaho Panhandle.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Confidence
remains high for VFR conditions through 00z. After 00z, there
lower confidence exactly how strong the wind gusts will be
along the front. Thinking high confidence for 25-30 mph.
Moderate confidence for areas of 30-35 mph and lower confidence
where gusts 35-45 mph surface. Low confidence for exact ceiling
heights with the rainfall given the increased winds. /sb

-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        40  63  41  55  36  50 /   0  20  80  90  80  50
Coeur d'Alene  40  64  42  53  36  49 /   0  10  90  90  90  70
Pullman        41  64  41  53  36  48 /   0  10  80 100  80  60
Lewiston       45  70  48  61  39  55 /   0   0  70  90  70  50
Colville       31  59  31  52  33  48 /   0  50 100  90  90  60
Sandpoint      36  60  39  51  36  46 /   0  20 100  90 100  90
Kellogg        43  65  44  51  36  46 /   0  10  90 100 100  90
Moses Lake     40  60  37  56  38  52 /   0  40  60  90  40  30
Wenatchee      46  56  39  52  36  49 /  10  60  70  90  60  40
Omak           42  55  37  53  35  51 /  10  70  80  80  70  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...None.
ID...None.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 1:00 AM PDTWinter Weather AdvisoryOTXChelan, Okanogan3 days

Nearby

Wind Advisories in Washington, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.